MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 20029E
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Patient demographics requested however not provided.
 
Event or Problem Description
It was reported that the filter cracked at an unspecified location and leaked when infusing tpn.The rn noticed the set leaking into the patients bed at the time of the event.A photo received with note on packaging stated: "cracked filter tpn line, leaking on patients bed.Event date (b)(6) at 2100".
 
Additional Manufacturer Narrative
The customer¿s report of a filter cracked at an unspecified location was not confirmed.Visual inspection of the set noted fluid inside the tubing above the inlet port of the 0.2 micron ped filter.No anomalies or evidence of damage (cracks) were observed.Functional and pressure testing confirmed small droplet leaking from the 0.2 micron ped filter¿s air vent (termed ¿weeping out¿).The root cause of the leak was not identified.
 
Event or Problem Description
It was reported that the nicu filter cracked at an unspecified location and leaked when infusing tpn.The rn noticed the set leaking into the patients bed at the time of the event.There was no harm caused to the patient from this event and the tubing was changed.A photo received from lab with a note on packaging stated: "cracked filter tpn line, leaking on patients bed event /time''.

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8800657
Report Number9616066-2019-01986
Device Sequence Number11516095
Product Code FPA
UDI-Device Identifier10885403234866
UDI-Public10885403234866
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20029E
Device Catalogue Number20029E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,8100,PRI TUBE, THERAPY DATE: (B)(6) 2019.